MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3.5 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3.5 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number TRULIANT TIB IMP PS INSERT SZ 3.5 13MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Synovitis (2094); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: (b)(4), 02-020-12-0235 - truliant ps por fem ps por left sz 3.5.(b)(4), 02-022-55-3535 - truliant por tib tray size 3.5f/3.5t.(b)(4), 200-07-35 - advanced patella 35mm 3 peg implant.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via a legal notification that a male patient, initial left knee implanted on (b)(6) 2021, underwent a revision procedure on (b)(6) 2022, approximately i year post the initial procedure.A radiograph revealed ¿full radiolucency under tibial tray with slight medial migration¿.Plaintiff was diagnosed with ¿failed left total knee arthroplasty secondary to aseptic loosening of the femoral and tibial components and recalled polyethylene insert¿.Thus, due to worsening pain, instability, synovitis, swelling, and inability to walk, the plaintiff underwent a left knee replacement revision surgery to remove the defective device.During the revision surgery, plaintiff¿s orthopedic surgeon noted ¿tibial insert with damage along the medial edge in a linear fashion¿.Upon information and belief, the loose components, significant synovitis, and pain were due to damage to the polyethylene insert.The plaintiff has suffered and continues to suffer permanent and debilitating injures and damages, including but not limited to, ongoing pain, stiffness, swelling, numbness, inability to bend knee, inability to walk up stairs, inability to perform all activities of daily living, continued trouble walking; and other injuries presently undiagnosed, which all require ongoing medical care.As a further direct, proximate and legal consequence of the defective nature of the truliant device, plaintiff has sustained and will sustain future damages, including but not limited to cost of medical care; rehabilitation; home health care; loss of earning capacity; mental and emotional distress; and pain and suffering.No device returns anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
Recall number: z-0023-2022.1038671-2025-00010, 1038671-2025-00007 this follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-0023-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2025-00010, 1038671-2025-00007.D10: concomitants: 5822562 02-020-12-0235 - truliant ps por fem ps por left sz 3.5 6130242 02-022-55-3535 - truliant por tib tray size 3.5f/3.5t 6752024 200-07-35 - advanced patella 35mm 3 peg implant the following sections were updated: g1, h6 the following sections were corrected: b1, b2, d1, g1, h6 the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, femoral loosening, and tibial loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 3.5 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16235653
Report Number1038671-2023-00066
Device Sequence Number6405350
Product Code JWH
UDI-Device Identifier10885862304384
UDI-Public10885862304384
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2025
Device Model NumberTRULIANT TIB IMP PS INSERT SZ 3.5 13MM
Device Catalogue Number02-022-35-3513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale